Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 222, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 2007, 5:38 PM CDT for Clark County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 4, 2007, 6:20 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Clark County, KS
The radar
The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 042238 SVRDDC KSC025-042345- /O.NEW.KDDC.SV.W.0222.070704T2238Z-070704T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 538 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTHWEST KANSAS. * UNTIL 645 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CLARK STATE LAKE...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CLARK STATE LAKE... ASHLAND... RURAL RESIDENCES OF EASTERN CLARK COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3746 9965 3746 9991 3710 9995 3710 9956 $$ FINCH
2 follow-up statements
000 WWUS53 KDDC 042258 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 557 PM CDT WED JUL 4 2007 KSC025-042345- /O.CON.KDDC.SV.W.0222.000000T0000Z-070704T2345Z/ CLARK KS- 557 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CLARK COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF CLARK STATE LAKE...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CLARK STATE LAKE... ASHLAND... RURAL RESIDENCES OF EASTERN CLARK COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3746 9965 3746 9991 3710 9995 3710 9956 $$ FINCH
000 WWUS53 KDDC 042320 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 620 PM CDT WED JUL 4 2007 KSC025-042330- /O.CAN.KDDC.SV.W.0222.000000T0000Z-070704T2345Z/ CLARK KS- 620 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER EASTERN CLARK COUNTY. LAT...LON 3746 9965 3746 9991 3710 9995 3710 9956 $$ FINCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:01 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 3:01 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT WED JUL 4 2007 .DISCUSSION... DAYS 1-2... SLOW MOVING THUNDERSTORMS WERE ACCOMPANYING A MCV LOCATED NEAR HAYS EARLY THIS AFTERNOON WITH ANOTHER AREA OF CONVECTION ALREADY BEGINNING TO DEVELOP ALONG A COLD FRONT WHICH EXTENDED FRONT PRATT TO NEAR KDDC TO LBL EARLY THIS AFTERNOON. LAPS AT 18Z ALREADY SHOWING 2500J/KG IN THE PTT AND P28 AREA WITH DWPTS NEAR 70. WINDS LEAVING A LOT TO BE DESIRED BUT AS THE MCV GRADUALLY ENCOUNTERS THE HIGHER INSTAB AND MOISTURE WOULD EXPECT THUNDERSTORMS TO INCREASE IN AREAL COVERAGE AND MAY EVEN SEE A FEW QUARTER SIZE HAIL. ALSO BASED ON THE WEAK WINDS ALSO FEEL HEAVY RAINFALL WILL ALSO BE AN ISSUE THIS EVENING AS STORMS NOT EXPECTED TO MOVE VERY QUICKLY. AT THIS TIME HOWEVER THE LOCATION THAT IS MOST FAVORABLE FOR HEAVY RAIN IS THE AREA THAT DID NOT GET RAIN LAST NIGHT SO WILL NOT ISSUE A FLOOD WATCH AT THIS TIME FOR OUR SOUTHEAST. WITH THE MODELS PICKING UP ON OUR MCV NEAR HAYS EARLIER THIS MORNING WILL FOLLOW THE TREND OF THE GFS/NAM AND MOVE IT VERY SLOWLY SOUTHEAST INTO OKLAHOMA DURING THE OVERNIGHT HOURS. WEAK LIFT STILL PROGGED OVER OUR SE CWA THROUGH THURSDAY MORNING SO OPTED TO RETAIN SMALL POPS THROUGH NOON. ACROSS THE WEST...DRYER AND MORE STABLE AIR IS EXPECTED TO BE SETTLING INTO THIS REGION SO REMOVED ALL MENTION OF POPS HERE. WITH CLOUDS SLOW TO ERODE AND EASTERLY CAA AT 85H HAVE KEPT TEMPS A LITTLE COOLER DURING THE DAY...ESPECIALLY IN THE SOUTHEAST ON THURSDAY. TEMPERATURES BEGINNING TO REBOUND ON FRIDAY AND BASED ON TEMPERATURES IN THE WEST AND 85H TEMPS THINK CURRENT GRIDS IS STILL LOOK ON TRACK. DAYS 3-7... LARGE SUMMERTIME UPPER RIDGE WILL EXPAND NORTHWARD DURING THE EARLY PART OF THE FCST PERIOD THIS WEEKEND. TO THE SOUTHEAST OF THE SPRAWLING UPPER RIDGE...A CONTINUED UPPER LOW FEATURE WILL EXIST...ENHANCED BY THE CURRENT SLOW MOVING UPPER VORTICITY MAX OVER KANSAS. THIS UPPER VORT...MAINTAINED BY DIURNAL CONVECTIVE EPISODES...WILL CONTINUE TO DRIFT SOUTH INTO THE SOUTHERN PLAINS...WHERE ANOTHER MAJOR RAIN EVENT MAY UNFOLD OVER THE NEXT FEW DAYS IN PORTIONS OF OKLAHOMA AND TEXAS. IN OUR NECK OF THE WOODS OF SOUTHWEST KANSAS...WE SHOULD REMAIN IN BETWEEN THE SPRAWLING, HOT SUMMER UPPER RIDGE AND THE SOUTHERN PLAINS (SUB)TROPICAL LOW. AT THE SURFACE HOWEVER...EASTERLY COMPONENT LOW LEVEL FLOW AROUND THE SOUTHERN PLAINS LOW SHOULD ALLOW FOR WORST OF THE EXCESSIVE HEAT (HIGHS IN THE UPPER 90S TO 100S) TO REMAIN NORTHWEST OF SOUTHWEST KANSAS. THE GFS IS FAIRLY AGGRESSIVE IN THE PAST FEW RUNS AMPLIFYING POLAR JET OVER CANADA AND BRINGING A DECENT COLD FRONT DOWN THE PLAINS AROUND MONDAY-TUESDAY TIME FRAME. SHOULD THE GFS BE ON TO SOMETHING HERE WITH REGARDS TO TIMING/STRENGTH OF AN AMPLIFICATION OF CANADIAN JET WITH TROF AXIS OVER THE NORTHERN PLAINS/UPPER MIDWEST...THEN PRECIP CHANCES WILL INCREASE WITH UPPER JET ENTRANCE REGION DYNAMICS INTERACTING WITH LOW LEVEL MOISTURE. SEVERAL PERIODS OF 20 POPS ARE IN THERE FOR NOW...BUT WILL HAVE TO INCREASE THESE POPS OVER THE NEXT COUPLE FORECAST SHIFTS SHOULD MODELS CONTINUE TO SUPPORT THIS SIGNAL. && .AVIATION... (ISSUED AT 1211 PM CDT) MIDDAY ANALYSIS SHOWED MID LEVEL CYCLONIC CENTER FROM HILL CITY TO HAYS. BY 17Z...88D WAS SHOWING A SMALL SCALE AREA OF CONVECTION DEVELOPING AT THE SOUTHEAST PERIPHERY OF THIS SMALL CYCLONIC CENTER. SURFACE OBSERVATIONS SHOWED A FAIRLY WEAK WIND FIELD WITH MAINLY LIGHT AND VARIABLE WINDS AT OR LESS THAN 6 KTS...THUS IT IS DIFFICULT TO ANTICIPATE BEST AREA FOR SURFACE BASED STORMS OTHER THAN THE STORMS DEVELOPING IN VICINITY OF AFOREMENTIONED SMALL UPPER CYCLONE CENTER. FOR THE TAFS...GIVEN THE UNCERTAINTY IN LOCATION/TIMING...WILL BROADBRUSH DDC, GCK, HYS TAF SITES WITH CB IN THE CLOUD GROUP LATER ON THIS AFTERNOON AS WIDELY SCT TSTM MAY DEVELOP JUST ABOUT ANYWHERE NEAR AND SOUTH OF UPPER CIRCULATION CENTER. NAM AND RUC NEAR-TERM MODEL QPF ALSO SUGGESTS A LESS THAN COHERENT SIGNAL. THINK THAT BY LATER IN THE EVENING A MORE ORGANIZED AREA OF STORMS WILL EVOLVE...HOWEVER THINK THE BEST AREA FOR THIS ORGANIZED AREA OF STORMS WILL REMAIN JUST EAST OF DDC TERMINAL AND SOUTH OF HYS TERMINAL. WILL GO WITH A FEW HOURS OF VCTS FOR LATE THIS AFTN...AND KEEPING A CLOSE EYE ON OBSERVATIONS/RADAR TRENDS FOR NECESSARY AMENDMENTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 90 65 91 / 30 10 0 0 GCK 63 91 62 91 / 20 0 0 0 EHA 63 91 64 91 / 30 10 0 0 LBL 63 90 62 91 / 50 20 0 0 HYS 63 92 64 94 / 20 0 0 0 P28 68 88 67 91 / 70 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/25/25
Hazardous weather outlook, Jul 4, 10:33 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1033 AM CDT WED JUL 4 2007 KSZ030-031-043>046-061>066-074>081-084>090-051015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1033 AM CDT WED JUL 4 2007 /933 AM MDT WED JUL 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED DEVELOP THIS AFTERNOON ALONG A WEAK COLD FRONT WHICH IS PROGGED TO EXTEND FROM NEAR A LINE FROM HAYS TO JETMORE TO JOHNSON CITY. THE THUNDERSTORMS WILL MOVE SOUTHEAST DURING THE AFTERNOON AND EVENING AND SHOULD REACH MEDICINE LODGE AND COLDWATER BY LATE EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS BRIEFLY...BUT AN ORGANIZED SEVERE WEATHER EVENT IS NOT EXPECTED. THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTH OF A LINE FROM RUSH CENTER TO JOHNSON CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG A COLD FRONT LATE MONDAY OR MONDAY NIGHT. DETAILS ABOUT THE STRENGTH OF THE THUNDERSTORMS ARE DIFFICULT TO DETERMINE AT THIS TIME...BUT SIGNIFICANT SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM FROM HAYS TO SYRACUSE. ADDITIONAL SPOTTERS MAY BE REQUIRED AS THUNDERSTORMS MOVE SOUTHEAST DURING THE LATE AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Jul 4, 1:55 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
155 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM HAIL 1 W PLYMELL 37.81N 100.89W
07/04/2007 E0.75 INCH FINNEY KS PUBLIC
&&
RBURGERTLocal storm report, Jul 4, 3:44 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 4 E BELLEFONT 37.88N 99.58W
07/04/2007 E1.00 INCH FORD KS PUBLIC
&&
RBURGERTLocal storm report, Jul 4, 4:21 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
421 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 16 ESE DODGE CITY 37.67N 99.74W
07/04/2007 E0.75 INCH FORD KS PUBLIC
&&
JFINCHLocal storm report, Jul 4, 4:34 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
434 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 18 ESE DODGE CITY 37.66N 99.71W
07/04/2007 E0.75 INCH FORD KS TRAINED SPOTTER
&&
JFINCHLocal storm report, Jul 4, 4:44 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
444 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 NNE FORD 37.67N 99.74W
07/04/2007 E0.75 INCH FORD KS PUBLIC
0432 PM HAIL 3 ENE FORD 37.66N 99.71W
07/04/2007 E0.75 INCH FORD KS TRAINED SPOTTER
&&
RBURGERTSpecial weather statement, Jul 4, 5:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 520 PM CDT WED JUL 4 2007 KSZ088-042300- CLARK- 520 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK COUNTY... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOOM. THIS STORM WAS MOVING SOUTH SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN CLARK COUNTY...INCLUDING THOSE WITH RECREATIONAL ACTIVITIES AT CLARK STATE LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3746 9969 3746 9992 3716 9990 3724 9954 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:02 AM CDT | Special Weather Statement | DDC | Kearny | 43 min |
| Jul 4, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 24 min |
| Jul 4, 2:03 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 21 min |
| Jul 4, 3:34 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 41 min |
| Jul 4, 3:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford | 61 min |
| Jul 4, 3:48 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 42 min |
| Jul 4, 4:21 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 54 min |
| Jul 4, 5:20 PM CDT | Special Weather Statement | DDC | Clark | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.